Illinois, 2012

Drought in Illinois, September 1 to 30, 2012

September 1 to 30, 2012 · NWS ILX · 35 events in 35 counties and zones

Extreme (D3) to Exceptional (D4) drought conditions that had been ongoing across central and southeast Illinois since June eased significantly during the month of September. Remnants of Hurricane Issac brought widespread rain totals of 2 to 4 inches from September 1st through 3rd.

Where it happened

Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$982 million
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Extreme (D3) to Exceptional (D4) drought conditions that had been ongoing across central and southeast Illinois since June eased significantly during the month of September. Remnants of Hurricane Issac brought widespread rain totals of 2 to 4 inches from September 1st through 3rd. This was followed by additional rainfall throughout the month that resulted in much of the area being downgraded to the Moderate Drought category (D1) or better. Eight west-central Illinois counties along and northwest of a Marshall to Lincoln line remained in the Severe Drought category (D2) through the end of the month. Total crop losses from the extended drought across central and southeast Illinois was estimated to be $1.2 billion.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 31, 11:15 PM CST, 45 minutes earlier.

Area forecast discussion, Aug 31, 11:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1215 AM CDT SAT SEP 1 2012

.DISCUSSION...
ISSUED 856 PM CDT FRI AUG 31 2012

RAIN WILL CONTINUE ACROS THE AREA OVERNIGHT AS A BAND OF MODERATE
RAIN MOVES NORTH AND SPREADS NORTHEAST OVER THE AREA.
THUNDERSTORMS REMAIN VERY ISOALTED ALONG THE LINE BUT INTENSITY
HAS DIMINISHED. THOUGH A LINE OF HEAVIER SHOWERS IS MOVING INTO
THE AREA...THEY APPEAR TO BE DECREASING IN INTENSITY SO AM LOOKING
AT CANCELLING THE WATCH FOR THE REMAINDER OF THE NIGHT. AFTER
DISCUSSION WITH SPC...WILL BE CANCELLING WATCH EARLY...CONDITIONS
HAVE DIMINISHED OVER OUR AREA. REMAINDER OF FORECAST APPEARS TO BE
FINE.

AUTEN
&&

.AVIATION...
ISSUED 1215 PM CDT SAT SEP 1 2012

CONDITIONS WILL CONTINUE TO DECREASE OVERNIGHT AS LIGHT TO
MODERATE RAIN CONTINUES AND/OR INCREASES AT ALL TAF SITES.
CONDITIONS ARE MVFR AT PIA AND SPI...AND AM EXPECTING THIS TO
ARRIVE AT BMI/DEC/CMI OVERNIGHT. SO HAVE STARTED ALL SITES WITH
MVFR VIS AND RA...CIGS STILL VFR. LOWER CIGS WILL ARRIVE IN THE
MORNING AS THE RAIN CONTINUES. COULD BE SOME DRY AIR THAT FILTERS
INTO THE REGION...ALLOWING FOR SOME HEATING AND A RETURN TO
POSSIBLE THUNDERSTORMS TOMORROW AFTERNOON AND INTO THE EVENING.
SINCE STORMS WILL BE ISOLATED...LIKE TODAY...WILL HAVE VCTS IN
TAFS FOR THAT. THEN BY EVENING...MODERATE RAIN CONTINUES.

AUTEN
&&

.PREV DISCUSSION...
ISSUED 258 PM CDT FRI AUG 31 2012

REMNANTS OF HURRICANE ISAAC CONTINUE TO SLOWLY LIFT NORTH TOWARD
THE MIDWEST. THE SYSTEM HAS YET TO MAKE ITS EASTERLY TURN WHICH
WILL DRASTICALLY INCREASE OUR RAIN CHANCES THE NEXT COUPLE OF DAYS
AS IS SLOWLY MOVES THROUGH. NOT SURPRISINGLY...THE IMPACTS OF
ISAAC ARE OUR PRIMARY FORECAST CONCERN TODAY.

12Z MODELS IN DECENT AGREEMENT WITH RESPECT TO HANDLING OF THE
REMNANTS TODAY...ALTHOUGH THERE ARE STILL CONSIDERABLE
DISAGREEMENTS WITH MAXIMUM RAINFALL LOCATION AND AMOUNTS. HAVE
KEPT THE FORECAST MOST IN LINE WITH THE MORE CONSISTENT
ECMWF...WHICH IS ALSO FAIRLY CLOSE TO A PERSISTENCE FORECAST FOR
US. HOWEVER...WILL NEED TO KEEP AN EYE ON THE SPEED OF THE
SYSTEM...AS MOST MODELS ARE STARTING TO SHOW A SLOWING TREND WITH
RESPECT TO ISAAC/S DEPARTURE.

SHORT TERM...TONIGHT THROUGH MONDAY...EXPECT THE STORM SYSTEM TO
SLOWLY MAKE A TURN TO THE RIGHT LATER TONIGHT...WITH A TRACK
RELATIVELY CLOSE TO THE I-70 CORRIDOR INTO MONDAY. RAIN CHANCES
WILL CONTINUE TO INCREASE TONIGHT AS THE SYSTEM DRAWS
CLOSER...WITH PERIODS OF RAIN EXPECTED THROUGH AT LEAST SUNDAY.
THE HEAVIEST RAINFALL SHOULD STILL FALL SATURDAY AND SATURDAY
NIGHT. BY THE TIME THE SYSTEM DEPARTS...EXPECT AN AVERAGE OF 3-5
INCHES OF RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS. DO NOT
EXPECT FLOODING TO BE MUCH OF A CONCERN AS THE RAIN WILL BE
FALLING OVER A NEARLY TWO DAY PERIOD AND FLASH FLOOD GUIDANCE IS
VERY HIGH...GENERALLY NEEDING 3-5 INCHES IN A 6 HOUR PERIOD FOR
FLASH FLOODING. RIVER FORECASTS TO THIS POINT ALSO KEEP MOST IF
NOT ALL OF THE FORECAST POINTS BELOW FLOOD STAGE GIVEN THEIR
CURRENT LOW FLOW LEVELS.

THUNDERSTORM COVERAGE AND INTENSITY IS NOT EXPECTED TO BE
SIGNIFICANT OVERALL WITH HE PASSAGE OF ISAAC. HOWEVER...THIS
THREAT WILL NEED TO BE MONITORED. SOME CONVECTION HAS DEVELOPED
UPSTREAM IN THE LOWER MISSISSIPPI RIVER VALLEY...MOSTLY IN A
DIFFERENTIAL HEATING BOUNDARY IN A QUASI CLEAR SLOT TO THE EAST OF
ISAAC. INSTABILITY IN THIS CLEAR SLOT AND ENHANCED SHEAR COULD
PRODUCE SOME SEVERE STORMS...BUT AT THIS POINT DO NOT EXPECT THEM
TO MAKE MUCH PROGRESS TOWARD THE FORECAST AREA BEFORE WEAKENING.
ASIDE FROM EARLY TONIGHT...WILL NEED TO KEEP AN EYE FOR STORM
DEVELOPMENT DURING THE DAY IN ANY CLEAR SLOTS AROUND THE STORM.
THESE ARE MOST LIKELY TO OCCUR TO THE SOUTH OF THE STORM TRACK.

ISAAC SHOULD BE DEPARTING BY MONDAY...BUT A WEAK FRONT SLIPPING
INTO THE AREA FROM THE NORTHWEST MAY BRIEFLY ENHANCE RAIN CHANCE
ONCE AGAIN.

LONG TERM...TUESDAY THROUGH FRIDAY...THE UPPER WAVE CURRENTLY
DIGGING INTO THE PACIFIC NORTHWEST WILL SHEAR TO THE EAST ACROSS
SOUTHERN CANADA AND PRODUCE A SHALLOW TROF ACROSS CENTRAL NORTH
AMERICA FOR MUCH OF THE WEEK. WEAK IMPULSES MOVING THROUGH THE
TROF COULD PROVIDE A CHANCE OF SHOWERS/STORM AS THEY PASS THE
AREA. HOWEVER...MODEL AGREEMENT IN THE TIMING/TRACK OF THESE
WEAKER WAVES IS RATHER POOR AT THIS TIME. HAVE KEPT MENTION OF
PRECIPITATION IN THE SLIGHT CHANCE CATEGORY UNTIL THINGS BECOME
MORE CLEAR.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 31, 2:10 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI AUG 31 2012

ILZ036-040>042-047>053-061-066-071-011100-
CASS-CHRISTIAN-CLAY-EFFINGHAM-FULTON-LOGAN-MACON-MASON-MENARD-
MORGAN-SANGAMON-SCHUYLER-SCOTT-SHELBY-
310 PM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS
OF HURRICANE ISAAC WILL SPREAD INTO THE AREA THIS EVENING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ISOLATED
TORNADOES WILL BE POSSIBLE WITH SOME OF THE STRONGER CELLS ALONG
AND SOUTHWEST OF A CANTON...TO LINCOLN...TO FLORA LINE.

THE THUNDERSTORM THREAT WILL DIMINISH OVERNIGHT...AS RAIN BECOMES
MORE WIDESPREAD ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OCCASIONAL SHOWERS WILL PERSIST ACROSS ALL OF CENTRAL AND
SOUTHEAST ILLINOIS INTO SATURDAY AND SUNDAY...BEFORE GRADUALLY
TAPERING OFF AND COMING TO AN END ON MONDAY. TOTAL RAINFALL FROM
THIS SYSTEM IS EXPECTED TO RANGE FROM 3 TO 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED TORNADOES WILL BE POSSIBLE WITH A FEW OF THE
CELLS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-037-038-043>046-054>057-062-063-067-068-072-073-011100-
CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
JASPER-KNOX-LAWRENCE-MARSHALL-MCLEAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-STARK-TAZEWELL-VERMILION-WOODFORD-
310 PM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS
OF HURRICANE ISAAC WILL SPREAD INTO THE AREA THIS EVENING. SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OCCASIONAL SHOWERS WILL PERSIST ACROSS ALL OF CENTRAL AND
SOUTHEAST ILLINOIS INTO SATURDAY AND SUNDAY...BEFORE GRADUALLY
TAPERING OFF AND COMING TO AN END ON MONDAY. TOTAL RAINFALL FROM
THIS SYSTEM IS EXPECTED TO RANGE FROM 3 TO 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED TORNADOES WILL BE POSSIBLE WITH A FEW OF THE
CELLS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Aug 31, 9:40 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1040 PM CDT FRI AUG 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HEAVY RAIN       1 SW WOODSON            39.62N 90.24W
08/31/2012  M3.10 INCH       MORGAN             IL   MESONET

            FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING

&&

LAUFENBERG
Local storm report, Aug 31, 10:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1152 PM CDT FRI AUG 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HEAVY RAIN       PANA                    39.39N 89.08W
08/31/2012  M1.35 INCH       CHRISTIAN          IL   MESONET

            FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING

1145 PM     HEAVY RAIN       1 SW JEROME             39.76N 89.69W
08/31/2012  M1.95 INCH       SANGAMON           IL   COCORAHS

            TOTAL RAINFALL SO FAR...STILL RAINING

&&

LAUFENBERG
Local storm report, Aug 31, 11:02 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1202 AM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     FRANKLIN                39.62N 90.05W
08/31/2012                   MORGAN             IL   EMERGENCY MNGR

            *** 1 INJ *** ONE HOUSE AND ONE METAL BUILDING DAMAGED.
            POWER LINES ALSO DOWN. ONE MINOR INJURY.

0532 PM     TORNADO          3 NW FRANKLIN           39.65N 90.09W
08/31/2012                   MORGAN             IL   EMERGENCY MNGR

            BRIEF TOUCHDOWN IN A CORNFIELD

0600 PM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
08/31/2012  M1.71 INCH       MORGAN             IL   CO-OP OBSERVER

            TOTAL RAINFALL SINCE 1230PM. STILL RAINING.

1027 PM     HEAVY RAIN       1 SW WOODSON            39.62N 90.24W
08/31/2012  M3.10 INCH       MORGAN             IL   MESONET

            FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING

1145 PM     HEAVY RAIN       PANA                    39.39N 89.08W
08/31/2012  M1.35 INCH       CHRISTIAN          IL   MESONET

            FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING

1145 PM     HEAVY RAIN       1 SW JEROME             39.76N 89.69W
08/31/2012  M1.95 INCH       SANGAMON           IL   COCORAHS

            TOTAL RAINFALL SO FAR...STILL RAINING

&&

LAUFENBERG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

35 drought. Local standard time, as filed.

Drought, Cass

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Cass forecast zone
Crop damage
$29 million
Reported by
Drought Monitor
Coordinates
39.974, -90.247 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Cass County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $28.6 million.

Drought, Champaign

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Champaign forecast zone
Crop damage
$73 million
Reported by
Drought Monitor
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Champaign County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $72.6 million.

Drought, Christian

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Christian forecast zone
Crop damage
$54 million
Reported by
Drought Monitor
Coordinates
39.546, -89.277 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Christian County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $53.8 million.

Drought, Clark

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Clark forecast zone
Crop damage
$34 million
Reported by
Drought Monitor
Coordinates
39.334, -87.788 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Clark County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $34.4 million.

Drought, Clay

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Clay forecast zone
Crop damage
$32 million
Reported by
Drought Monitor
Coordinates
38.754, -88.490 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Clay County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $32.2 million.

Drought, Coles

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Coles forecast zone
Crop damage
$35 million
Reported by
Drought Monitor
Coordinates
39.520, -88.222 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Coles County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $34.8 million.

Drought, Crawford

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Crawford forecast zone
Crop damage
$30 million
Reported by
Drought Monitor
Coordinates
39.003, -87.760 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Crawford County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $30.4 million.

Drought, Cumberland

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Cumberland forecast zone
Crop damage
$24 million
Reported by
Drought Monitor
Coordinates
39.273, -88.240 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Cumberland County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $23.7 million.

Drought, De Witt

When
September 1, 12:00 AM CST to September 20, 6:00 PM CST
Where
De Witt forecast zone
Crop damage
$22 million
Reported by
Drought Monitor
Coordinates
40.175, -88.904 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, DeWitt County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $22.0 million.

Drought, Douglas

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Douglas forecast zone
Crop damage
$29 million
Reported by
Drought Monitor
Coordinates
39.770, -88.217 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Douglas County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $28.6 million.

Drought, Edgar

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Edgar forecast zone
Crop damage
$43 million
Reported by
Drought Monitor
Coordinates
39.679, -87.746 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Edgar County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $42.8 million.

Drought, Effingham

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Effingham forecast zone
Crop damage
$33 million
Reported by
Drought Monitor
Coordinates
39.060, -88.590 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Effingham County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $32.8 million.

Drought, Fulton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Fulton forecast zone
Reported by
Drought Monitor
Coordinates
40.473, -90.207 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Fulton County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Jasper

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Jasper forecast zone
Crop damage
$34 million
Reported by
Drought Monitor
Coordinates
39.010, -88.154 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Jasper County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $33.9 million.

Drought, Lawrence

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Lawrence forecast zone
Crop damage
$26 million
Reported by
Drought Monitor
Coordinates
38.720, -87.727 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Lawrence County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $25.5 million.

Drought, Macon

When
September 1, 12:00 AM CST to September 20, 6:00 PM CST
Where
Macon forecast zone
Crop damage
$46 million
Reported by
Drought Monitor
Coordinates
39.860, -88.962 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Macon County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $46.3 million.

Drought, McLean

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
McLean forecast zone
Crop damage
$66 million
Reported by
Drought Monitor
Coordinates
40.491, -88.847 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, McLean County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $65.5 million.

Drought, Menard

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Menard forecast zone
Crop damage
$17 million
Reported by
Drought Monitor
Coordinates
40.027, -89.802 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Menard County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $17.4 million.

Drought, Morgan

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Morgan forecast zone
Crop damage
$43 million
Reported by
Drought Monitor
Coordinates
39.716, -90.201 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Morgan County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $43.2 million.

Drought, Piatt

When
September 1, 12:00 AM CST to September 20, 6:00 PM CST
Where
Piatt forecast zone
Crop damage
$32 million
Reported by
Drought Monitor
Coordinates
40.010, -88.591 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Piatt County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $32.0 million.

Drought, Richland

When
September 1, 12:00 AM CST to September 13, 6:00 PM CST
Where
Richland forecast zone
Crop damage
$25 million
Reported by
Drought Monitor
Coordinates
38.712, -88.085 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Richland County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $24.7 million.

Drought, Sangamon

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Sangamon forecast zone
Crop damage
$66 million
Reported by
Drought Monitor
Coordinates
39.758, -89.659 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Sangamon County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $65.9 million.

Drought, Schuyler

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Schuyler forecast zone
Crop damage
$1.6 million
Reported by
Drought Monitor
Coordinates
40.158, -90.615 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Schuyler County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $1.6 million.

Drought, Scott

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Scott forecast zone
Crop damage
$19 million
Reported by
Drought Monitor
Coordinates
39.644, -90.475 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Scott County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $19.1 million.

Drought, Shelby

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Shelby forecast zone
Crop damage
$52 million
Reported by
Drought Monitor
Coordinates
39.391, -88.805 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Shelby County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $52.1 million.

Drought, Vermilion

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Vermilion forecast zone
Crop damage
$65 million
Reported by
Drought Monitor
Coordinates
40.183, -87.733 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Vermilion County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $65.4 million.

Drought, Woodford

When
September 1, 12:00 AM CST to September 6, 6:00 PM CST
Where
Woodford forecast zone
Crop damage
$29 million
Reported by
Drought Monitor
Coordinates
40.788, -89.211 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Woodford County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $29.2 million.

Drought, Logan

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
40.125, -89.367 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Logan County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Mason

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
40.240, -89.917 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Mason County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Marshall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
41.033, -89.345 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Marshall County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Peoria

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Peoria forecast zone
Reported by
Drought Monitor
Coordinates
40.788, -89.760 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Peoria County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Stark

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Stark forecast zone
Reported by
Drought Monitor
Coordinates
41.093, -89.797 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Stark County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Tazewell

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tazewell forecast zone
Reported by
Drought Monitor
Coordinates
40.508, -89.513 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Tazewell County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Knox

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
40.932, -90.213 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Knox County was downgraded to the Severe Drought category (D2) on September 6th.

Drought, Moultrie

When
September 1, 12:00 AM CST to September 20, 6:00 PM CST
Where
Moultrie forecast zone
Crop damage
$23 million
Reported by
Drought Monitor
Coordinates
39.642, -88.619 (the zone’s center; the record gives no point)

Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Moultrie County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $23.0 million.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413896, 413897, 413898, 413899, 413901, 413902, 413903, 413904, 413906, 413907, 413908, 413909, 413910, 413911, 413912, 413913, 413914, 413915, 413916, 413917, 413918, 413920, 413921, 413922, 413923, 413924, 413925, 413926, 413927, 413928, 413929, 413930, 413931, 413932, 413933.